Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 3, 2005, 3:46 PM EDT for Miami-Dade County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2005, 3:46 PM EDT (19:46 UTC)
- Expired
- May 3, 2005, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 031947 SVRMFL FLC086-032045- /O.NEW.KMFL.SV.W.0019.050503T1946Z-050503T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 346 PM EDT TUE MAY 3 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MIAMI-DADE COUNTY IN SOUTH FLORIDA * UNTIL 445 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF REDLAND...OR 10 MILES WEST OF HOMESTEAD...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... REDLAND FLORIDA CITY HOMESTEAD PRINCETON THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2557 8067 2551 8070 2530 8035 2551 8024 $$ HANDEL
1 follow-up statement
000 WWUS52 KMFL 032002 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 400 PM EDT TUE MAY 3 2005 FLC086-032045- /O.CON.KMFL.SV.W.0019.000000T0000Z-050503T2045Z/ MIAMI-DADE FL- 400 PM EDT TUE MAY 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR SOUTHERN MIAMI-DADE COUNTY... AT 355 PM EDT...OBSERVERS REPORTED PENNY SIZED HAIL AT HOMESTEAD GENERAL AIRPORT. THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR REDLAND...OR ABOUT 8 MILES NORTHWEST OF HOMESTEAD...MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLORIDA CITY...HOMESTEAD PARK...BLACK PT...PRINCETON AND NARANJA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 2557 8067 2551 8070 2527 8038 2551 8024 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM EDT, 56 minutes earlier.
Area forecast discussion, May 3, 2:50 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT TUE MAY 3 2005 .DISCUSSION...SEVERE THUNDERSTORMS NOW AFFECTING PARTS OF THE MIAMI AREA...REFER TO LATEST WARNINGS/STMTS FOR MORE INFORMATION ON THIS VERY ACTIVE WEATHER. THESE STORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH FL OVER THE NEXT FEW HOURS...BEFORE DIMINISHING IN BOTH COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS. BOTH GFS/ETA SHOW FRONTAL BOUNDARY SLOWLY PROGRESSING NORTH TONIGHT-TOMORROW...REACHING INTO CENTRAL FLORIDA TOMORROW. WILL KEEP CHANCE POPS OVERNIGHT INTO THE MORNING HOURS DO TO ISENTROPIC LIFT WHICH MAY KEEP SOME ACTIVITY ONGOING THROUGHOUT THE NIGHT...AND MAINTAIN LIKELY POPS NORTHERN AREAS TOMORROW AFTERNOON AND CHANCE POPS FURTHER SOUTH. BEST CONVERGENCE TOMORROW AFTERNOON LOOKS TO BE ACROSS PALM BEACH COUNTY. GFS/ETA SHOW LOW PRESSURE FORMING ALONG THE FRONT JUST EAST OF THE FL COAST WED NIGHT INTO THU...THEN TRACKING AWAY FROM THE AREA FRIDAY WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH FOR THE UPCOMING WEEKEND. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY...THEN GO WITH DRY WEATHER FRI-SUN. && .MARINE...WINDS WILL GENERALLY REMAIN UNDER 15 KNOTS THROUGH THE PERIOD. GULF STREAM SEAS MAY BUILD TO 6 FT OVER THE WEEKEND...AS THE FLOW TURNS NORTHERLY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 71 85 / 50 70 40 50 FORT LAUDERDALE 73 84 72 84 / 50 50 40 40 MIAMI 73 85 72 86 / 50 50 40 40 NAPLES 69 82 70 83 / 50 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DFG
Hazardous weather outlook, May 3, 2:00 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT TUE MAY 3 2005 FLZ063-066>075-032200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 200 PM EDT TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA TODAY... ...STRONG THUNDERSTORMS ACROSS SOUTHEAST METRO AREAS... A WEAK COLD FRONT OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH THROUGH TONIGHT AND WITH SUFFICIENT HEATING, WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS ACROSS THE SOUTHEAST METRO AREAS WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 50 MPH, LARGE HAIL, AND FREQUENT LIGHTNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THIS AFTERNOON.
In the hours before
Local storm report, May 3, 2:24 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.25 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHLocal storm report, May 3, 2:24 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHLocal storm report, May 3, 2:59 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HIGH SUST WINDS HIALEAH 25.86N 80.29W
05/03/2005 35 MPH MIAMI-DADE FL TRAINED SPOTTER
MULTIPLE TRAFFIC LIGHTS DOWN
0251 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/03/2005 0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZE HAIL ON DOLPHIN EXPRESSWAY
836 NEAR THE MIAMI INTERNATIONAL AIRPORT.
&&
DMLocal storm report, May 3, 3:15 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/03/2005 0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
DIME SIZE HAIL REPORTED BY NWS EMPLOYEE AT DOLPHIN
EXPRESSWAY 836 NEAR THE MIAMI INTERNATIONAL AIRPORT.
0305 PM HAIL SWEETWATER 25.76N 80.37W
05/03/2005 0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
SKYWARN SPOTTER REPORTED PEA-SIZED HAIL NEAR SW 14TH ST
AND 12TH AVE IN THE WESTCHESTER AREA.
0305 PM HAIL SWEETWATER 25.76N 80.37W
05/03/2005 0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR SW 24TH ST
AND 12TH AVENUE IN THE WESTCHESTER AREA.
&&
DMLocal storm report, May 3, 3:23 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL SOUTH MIAMI 25.71N 80.30W
05/03/2005 0.25 INCH MIAMI-DADE FL LAW ENFORCEMENT
MIAMI-DADE POLICE OFFICER REPORTED PEA-SIZE HAIL NEAR
104TH ST. AND HAMMOCKS BLVD IN THE KENDALL AREA.
&&
DMLocal storm report, May 3, 3:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL SOUTH MIAMI 25.71N 80.30W
05/03/2005 0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS FORECASTER REPORTED SMALL BRANCHES DOWN AND PEA-SIZE
HAIL ABOUT 2 MILES NW OF KENDALL-TAMIAMI AIRPORT.
&&
DMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:38 AM EDT | Special Marine Warning | MFL | 52 min | |
| May 3, 9:41 AM EDT | Special Marine Warning | MFL | 49 min | |
| May 3, 12:46 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 44 min |
| May 3, 12:52 PM EDT | Tornado Warning | MFL | Broward, Palm Beach | 72 days |
| May 3, 1:33 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 42 min |
| May 3, 1:48 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 27 min |
| May 3, 2:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 3, 2:14 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 31 min |
| May 3, 2:39 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 55 min |
| May 3, 3:05 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 3, 4:17 PM EDT | Tornado Warning | MFL | Miami-Dade | 130 days |
| May 3, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 46 min |
| May 3, 5:00 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 15 min |
| May 3, 5:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 66 min |
| May 3, 6:09 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 52 min |
| May 3, 6:14 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 64 min |
| May 3, 6:22 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 53 min |
| May 3, 6:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 3, 7:48 PM EDT | Special Marine Warning | MFL | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.